MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number DB-3216-55
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Bacterial Infection (1735); Fluid Discharge (2686)
Date of Event 04/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient developed an infection behind the right ear at the lead extension incision site of the deep brain stimulation (dbs) system.It was noted that there was pus and the wound site was open.The patient admitted to picking at the incision site, which is thought to be the cause of the infection.The patient underwent a procedure in which the two lead extensions were explanted, was placed on antibiotics, and is doing well post operatively.The devices will not be returned as they were discarded by the hospital.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Additional suspect medical device component (s) involved in the event: model number/catalog number: db-3216-55.Serial number: (b)(6).Batch/lot number: 5001730.Model/catalog description: argyle extension 55cm sterile kit.Unique identifier (udi) # (b)(4).With all the available information, boston scientific concludes that the cause of the patient experiencing an infection and undergoing an explant procedure was confirmed based on record review, the devices were not returned as they were discarded by the facility, and device analysis could not be done.A review of the manufacturing records associated with the device indicated that it was successfully processed according to requirements.The device history review, dhr, did not identify any manufacturing process-related non-conformances, scrap, or rework performed during production that could have caused or contributed to this event.The dhr review ensures each device meets required specifications and associated testing prior to release for distribution/sale.The devices were discarded by the facility and not returned for analysis; therefore, a technical analysis could not be performed.A labeling review was performed on the devices' instructions for use, ifu.There was no evidence that the device was used in a manner inconsistent with the labeled indications.It states infection and implant site complications such as pain, poor healing, redness, warmth, swelling or wound reopening are potential risks associated with the use of the deep brain stimulation (dbs) device system.Based on all available information, engineers are not able to confirm the root cause of the event.The devices were not returned, as such, physical analysis could not be conducted in our laboratory.Record review revealed no additional information related to the complaint.Therefore, this investigation is unable to determine a probable root cause for the complaint, and the conclusion is cause not established.

Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key25225951
Report Number3006630150-2026-03321
Device Sequence Number15945855
Product Code MHY
UDI-Device Identifier08714729966395
UDI-Public(01)08714729966395(17)261211(10)5001108
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDB-3216-55
Device Catalogue NumberDB-3216-55
Device Lot Number5001108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/20/2026
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight89 KG